Alert archive / Connecticut / Wind Chill Warnings in 2023
Wind Chill Warning 1, NWS New York, NY
NWS New York, NY issued this wind chill warning at Feb 2, 2023, 3:09 PM EST for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Feb 3, 2023, 5:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2023, 3:09 PM EST (20:09 UTC)
- In effect from
- Feb 3, 2023, 5:00 PM EST
- Expired
- Feb 4, 2023, 9:00 AM EST
- In force
- 16 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS41 KOKX 022009 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 309 PM EST Thu Feb 2 2023 CTZ007-008-031015- /O.UPG.KOKX.WC.Y.0001.230203T2200Z-230204T1400Z/ /O.NEW.KOKX.WC.W.0001.230203T2200Z-230204T1400Z/ Northern Middlesex-Northern New London- 309 PM EST Thu Feb 2 2023 ...WIND CHILL WARNING IN EFFECT FROM 5 PM FRIDAY TO 9 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...From 5 PM Friday to 9 AM EST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in less than 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NYZ079-081-031015- /O.EXA.KOKX.WC.Y.0001.230203T2200Z-230204T1400Z/ Northeast Suffolk-Southeast Suffolk- 309 PM EST Thu Feb 2 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 9 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Northeast Suffolk and Southeast Suffolk Counties. * WHEN...From 5 PM Friday to 9 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>070-031015- /O.CON.KOKX.WC.Y.0001.230203T2200Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- 309 PM EST Thu Feb 2 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 9 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero, with isolated values of to 25 below possible. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...From 5 PM Friday to 9 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
6 follow-up statements
513 WWUS41 KOKX 030838 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 338 AM EST Fri Feb 3 2023 CTZ007-008-032100- /O.CON.KOKX.WC.W.0001.230203T2200Z-230204T1400Z/ Northern Middlesex-Northern New London- 338 AM EST Fri Feb 3 2023 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 to 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>070-079-081-032100- /O.CON.KOKX.WC.Y.0001.230203T2200Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Northeast Suffolk-Southeast Suffolk- 338 AM EST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
667 WWUS41 KOKX 032021 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 321 PM EST Fri Feb 3 2023 CTZ007-008-041100- /O.CON.KOKX.WC.W.0001.230203T2200Z-230204T1400Z/ Northern Middlesex-Northern New London- 321 PM EST Fri Feb 3 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 to 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>070-079-081-041100- /O.CON.KOKX.WC.Y.0001.230203T2200Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Northeast Suffolk-Southeast Suffolk- 321 PM EST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
823 WWUS41 KOKX 032337 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 637 PM EST Fri Feb 3 2023 CTZ007-008-041100- /O.CON.KOKX.WC.W.0001.000000T0000Z-230204T1400Z/ Northern Middlesex-Northern New London- 637 PM EST Fri Feb 3 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. Wind gusts to 45 mph, and approaching 50 mph at times, are possible through 1100 PM EST. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 to 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>070-079-081-041100- /O.CON.KOKX.WC.Y.0001.000000T0000Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Northeast Suffolk-Southeast Suffolk- 637 PM EST Fri Feb 3 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. Wind gusts to 45 mph, and approaching 50 mph at times, are possible through 1100 PM EST. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...From 5 PM this afternoon to 9 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
433 WWUS41 KOKX 040621 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 121 AM EST Sat Feb 4 2023 CTZ007-008-041400- /O.CON.KOKX.WC.W.0001.000000T0000Z-230204T1400Z/ Northern Middlesex-Northern New London- 121 AM EST Sat Feb 4 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 below zero. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 to 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NYZ071-078-080-041400- /O.EXA.KOKX.WC.Y.0001.000000T0000Z-230204T1400Z/ Southern Westchester-Northwest Suffolk-Southwest Suffolk- 121 AM EST Sat Feb 4 2023 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Southern Westchester, Northwest Suffolk and Southwest Suffolk Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When outside, wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>070-079-081-041400- /O.CON.KOKX.WC.Y.0001.000000T0000Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Northeast Suffolk-Southeast Suffolk- 121 AM EST Sat Feb 4 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Wind chills could reach as low as 25 below zero in Northern Fairfield and Northern New Haven counties early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When outside, wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
508 WWUS41 KOKX 040827 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 327 AM EST Sat Feb 4 2023 CTZ007-008-041400- /O.CON.KOKX.WC.W.0001.000000T0000Z-230204T1400Z/ Northern Middlesex-Northern New London- 327 AM EST Sat Feb 4 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 below zero. * WHERE...Northern Middlesex and Northern New London Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 15 to 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ CTZ005-006-009>012-NJZ002-NYZ067>071-078>081-041400- /O.CON.KOKX.WC.Y.0001.000000T0000Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk- 327 AM EST Sat Feb 4 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of southern Connecticut, northeast New Jersey and southeast New York. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Wind chills could reach as low as 25 in Northern Fairfield, Northern New Haven, and Southern New London counties early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When outside, wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
946 WWUS41 KOKX 041407 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 907 AM EST Sat Feb 4 2023 CTZ007-008-041515- /O.EXP.KOKX.WC.W.0001.000000T0000Z-230204T1400Z/ Northern Middlesex-Northern New London- 907 AM EST Sat Feb 4 2023 ...WIND CHILL WARNING HAS EXPIRED... With winds lightening and temperatures rising, wind chills will not be as low. Wind chills are expected to remain above -25 degrees. Sub-zero wind chills will remain however for the rest of the morning with some isolated areas down to less than 15 below zero. $$ CTZ005-006-009>012-NJZ002-NYZ067>071-078>081-041515- /O.EXP.KOKX.WC.Y.0001.000000T0000Z-230204T1400Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Southern Middlesex-Southern New London- Western Passaic-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk- 907 AM EST Sat Feb 4 2023 ...WIND CHILL ADVISORY HAS EXPIRED... With winds lightening and temperatures rising, wind chills will not be as low. Wind chills are expected to remain above -15 degrees for much of the area. Sub-zero wind chills will remain however for the rest of the morning for much of the area with some isolated areas down to less than 15 below zero. $$ For more information from the National Weather Service visit https://weather.gov/nyc
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 12:57 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 2, 12:57 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
1257 PM EST Thu Feb 2 2023
.SYNOPSIS...
High pressure tracks east off the Mid-Atlantic coast today. An
arctic cold front approaches tonight and moves through early
Friday, with another high building in for Saturday. The high
pressure slides offshore Sunday as a weak frontal system moves
through. High pressure then moves back into the area Monday with
another frontal system potentially impacting the area by
midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
Forecast is on track with only minor changes needed. Skies have
become mostly clear across the forecast area.
After a cold morning, the region records one more day of
seasonable temperatures before a brief shot of arctic air comes
in to close the work week and begin the weekend.
Heights start to fall today as zonal flow is replaced by a deeply
anomalous trough swinging south out of Canada. At the surface, weak
high pressure slides off the Mid-Atlantic coast to our south, and
the light W flow backs SW in response. With the exception of some
high clouds early in the day, particularly over NE NJ, NYC, and
Long Island, sunshine prevails as temperatures get to around 40
degrees this afternoon.
The approaching arctic boundary tracks south through the region
overnight, and temperatures may hold steady or so until the frontal
passage after 6z Fri. The front moves through dry, though winds
increase and veer NW by daybreak. National blended guidance was
generally followed for this period, but nudged high temperatures
closer to the 75th percentile this afternoon.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
With the front south of the area by Friday morning, temperatures
fall through the day as an arctic air mass advects in from the
north and west and high pressure builds in from the Midwest. 850
mb temperatures fall to -25C, or about 20C below normal. The
tighter pressure gradient with the building high, along with
relatively strong winds aloft, will lead to a period of gusty
winds, especially on Friday, with NW winds 20-30 mph, and gusts
approaching 40 mph at times.
After collaboration with neighbors, hoisted a Wind Chill
Advisory for the lower Hudson Valley, southern Connecticut, and
W. Passaic in NE NJ from 21z Fri thru 14z Sat. Wind chills
between -10 and -20 are expected to occur in these areas, and
between 0 and -10 elsewhere. An SPS will likely be needed for
NYC during this time for sub-zero wind chills. The core of the
cold is in place Friday night into Saturday morning, and low
temperatures range from around 10 in the urban metro, to around
0 across the interior. A few climate sites may set record lows
Sat AM.
Winds begin to subside Saturday as the center of the 1038 mb
high passes just to the south, and a SW flow develops behind it.
Air temperatures on Saturday mostly top out in the 20s, with
upper teens in the far interior. The lightening flow should
mitigate the wind chill factor a bit, but apparent Ts likely
remain in the single digits and teens during the day.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
No significant changes in the long term period and stuck fairly
close to the NBM guidance.
Saturday night, high pressure remains offshore and the gradient
tightens just enough for an increasing SW flow to develop. Can not
rule out some gusts overnight, which could reach close to 25 mph,
especially east of NYC. The gusty SW flow will result in warm air
advection, allowing temperatures to gradually rise through the
night. The warm air advection and gusty winds will continue through
the day Sunday.
A frontal boundary pushes across there region on Monday, then weak
high pressure returns for Monday evening into Tuesday which leads to
a warming trend and keeps rain chances out of the forecast for
Tuesday. A strong low will track to our northwest Tuesday night into
the day on Wednesday. This may or may not provide a chance for rain.
Ultimately it will depend on the exact track and magnitude of the
system which there is currently low confidence in as most global
models are offering different solutions for this system. It is
certainly worth monitoring as we get close to the middle of next
week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
High pressure remains over the region as an arctic cold front
approaches from the NW. The front moves through late tonight into
early Friday.
VFR. SW Winds 10-15kt this afternoon with occasional gusts
15-20kt. Winds gradually veer to the NW tonight while
increasing as gusts reach 30-35kt late tonight and continue into
Friday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Chance that gusts are frequent instead of occasional this
afternoon, or that frequent gusts begin an hour or two earlier
than forecast.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
Friday...VFR. NW winds 20-25kt G30-35kt.
Saturday...VFR. NW winds around 15kt G20-25kt in the morning,
diminishing through the day to around 10kt with gusts ending.
Sunday and Monday...Mainly VFR, with some MVFR possible Sunday
night into early Monday - mainly east of NYC.
Tuesday...VFR. SW gusts 20-25kt in the afternoon.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA is in effect for all waters tonight for increasing W/SW
wind gusts of around 25 kt. Waves build to 4 to 8 ft late tonight
on the ocean waters, and up to 5 ft is possible for the eastern
sound.
Thereafter, a Gale Watch was issued for all waters 11z Friday
thru early Sat AM. NW gusts 30-40 kts are likely, though
confidence in coverage and timing was not high enough yet to
warrant the warning. Ocean wave heights will be 5-8 feet.
Winds lessen on Saturday as high pressure moves overhead but wave
heights remain elevated through the day with SCA conditions
likely continuing on the ocean.
SCA conditions likely on all waters again Saturday night into Sunday
as return southerly flow increases with gusts of 25-30 kt possible.
Gales become possible again on the ocean zones on Sunday with gusts
upwards of 40 kt. Conditions may not fall back to below SCA levels
til Monday or Monday afternoon.
&&
.HYDROLOGY...
There are no hydrologic concerns through mid next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Chill Advisory from 5 PM Friday to 9 AM EST Saturday for
CTZ005>012.
NY...Wind Chill Advisory from 5 PM Friday to 9 AM EST Saturday for
NYZ067>070.
NJ...Wind Chill Advisory from 5 PM Friday to 9 AM EST Saturday for
NJZ002.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EST Friday
for ANZ331-332-335-338-340-345-350-353-355.
Gale Watch from Friday morning through Saturday morning for
ANZ331-332-340-350.
Gale Watch from Friday morning through late Friday night for
ANZ335-338-345-353-355.
&&
SYNOPSIS...BC/DR
NEAR TERM...JP/DR
SHORT TERM...DR
LONG TERM...BC
AVIATION...JC
MARINE...BC/DR
HYDROLOGY...BC/DRHazardous weather outlook, Feb 2, 4:06 AM EST, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service New York NY 406 AM EST Thu Feb 2 2023 NJZ004-006-103>108-NYZ071>075-078>081-176>179-030915- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 406 AM EST Thu Feb 2 2023 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A dangerously cold air mass is expected to settle over the region Friday and Saturday. Wind chills values may fall to as low as 10 below zero during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-345-353-355-030915- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 406 AM EST Thu Feb 2 2023 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-NYZ067>070-030915- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam- Rockland-Northern Westchester- 406 AM EST Thu Feb 2 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 9 AM EST SATURDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-350-030915- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- 406 AM EST Thu Feb 2 2023 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:56 AM EST | Wind Chill Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 53 hr |
Nearby
Wind Chill Warnings in Connecticut, 2023Every wind chill warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.